Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 267, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 31, 2017, 3:26 PM CDT for Jackson County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2017, 3:26 PM CDT (20:26 UTC)
- Expired
- Aug 31, 2017, 3:53 PM CDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 73 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 3:30 PM CDT | TSTM WND DMG | Alford, FL | TREE DOWN NEAR ALFORD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.0
The text
As transmitted.
164
WUUS52 KTAE 312026
SVRTAE
FLC063-312115-
/O.NEW.KTAE.SV.W.0267.170831T2026Z-170831T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
326 PM CDT THU AUG 31 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Central Jackson County in the Panhandle of Florida...
* Until 415 PM CDT
* At 326 PM CDT, a severe thunderstorm was located 7 miles west of
Marianna, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Marianna, Malone, Cottondale, Greenwood, Alford, Bascom, Jacob
City, Kynesville, Ridgetop, Blue Spring, Lovedale, Haynes, Steele
City, Dellwood, Round Lake, Two Egg, Hornsville, Cottondale
Airport, Jacobs and Chipola Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8535 3100 8500 3097 8500 3096 8498
3093 8498 3088 8493 3087 8494 3084 8493
3082 8494 3079 8493 3062 8542 3079 8543
3079 8548
TIME...MOT...LOC 2026Z 223DEG 29KT 3076 8536
HAIL...<.75IN
WIND...60MPH
$$
42-DVD3 follow-up statements
340
WWUS52 KTAE 312040
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
340 PM CDT THU AUG 31 2017
FLC063-312115-
/O.CON.KTAE.SV.W.0267.000000T0000Z-170831T2115Z/
Jackson FL-
340 PM CDT THU AUG 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN JACKSON COUNTY...
At 340 PM CDT, a severe thunderstorm was located near Marianna,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Marianna, Malone, Cottondale, Greenwood, Bascom, Jacob City, Blue
Spring, Lovedale, Haynes, Dellwood, Two Egg, Hornsville, Cottondale
Airport, Jacobs, Chipola Terrace, Buena Vista, Marianna Municipal A/P
and Sills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8535 3100 8500 3097 8500 3096 8498
3093 8498 3088 8493 3087 8494 3084 8493
3082 8494 3079 8493 3073 8534 3079 8543
3079 8548
TIME...MOT...LOC 2040Z 223DEG 29KT 3084 8527
HAIL...<.75IN
WIND...60MPH
$$
42-DVD608
WWUS52 KTAE 312046
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
346 PM CDT THU AUG 31 2017
FLC063-312115-
/O.CON.KTAE.SV.W.0267.000000T0000Z-170831T2115Z/
Jackson FL-
346 PM CDT THU AUG 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN JACKSON COUNTY...
At 345 PM CDT, a severe thunderstorm was located 7 miles northeast of
Marianna, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Marianna, Malone, Greenwood, Bascom, Blue Spring, Lovedale, Haynes,
Dellwood, Two Egg, Hornsville, Chipola Terrace, Buena Vista, Marianna
Municipal A/P and Sills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8535 3100 8500 3097 8500 3096 8498
3093 8498 3088 8493 3087 8494 3084 8493
3082 8494 3079 8493 3074 8528
TIME...MOT...LOC 2045Z 226DEG 31KT 3088 8518
HAIL...<.75IN
WIND...60MPH
$$
42-DVD518
WWUS52 KTAE 312053
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
353 PM CDT THU AUG 31 2017
FLC063-312103-
/O.CAN.KTAE.SV.W.0267.000000T0000Z-170831T2115Z/
Jackson FL-
353 PM CDT THU AUG 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3100 8535 3100 8500 3097 8500 3096 8498
3093 8498 3088 8493 3087 8494 3084 8493
3082 8494 3079 8493 3074 8528
TIME...MOT...LOC 2052Z 223DEG 29KT 3093 8513
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:13 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 31, 3:13 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
413 PM EDT Thu Aug 31 2017
.NEAR TERM [Through Tonight]...
Scattered to numerous showers and thunderstorms continue to move
eastward across portions of southern Georgia and the Florida
panhandle and big bend. Convective trends are being monitored by SPC
for a possible watch for the remainder of the afternoon hours. Bulk
shear of 35-40 knots overlaid with MLCAPE in the 1500-2000 j/kg
range and effective SRH around 100-150 m2/s2 could yield a few
marginally severe storms with damaging wind the main threat,
although an isolated tornado could occur given the SRH values.
Storms will decrease in intensity after sunset with some
redevelopment possible near the panhandle coast later tonight.
.SHORT TERM [Friday Through Saturday Night]...
Tropical Depression Harvey will slowly lift northeastward into the
Tennessee Valley on Friday, as it is scooped up by the upper level
trough. The trough will begin to deamplify Saturday, lifting the
remnants of Harvey into the northeast Saturday night. With this
pattern, deep layer south-southwesterly flow in place over the
area will continue through the weekend, keeping atmospheric
moisture content high. A favorable jet pattern aloft will enhance
divergence aloft and, combined with a band of low level
convergence in the wake of Harvey, this will serve as a lifting
mechanism for storms this weekend. CAPE is expected to be moderate
at around 1500 J/kg supporting thunderstorm development along this
band. On Friday, convection will be focused mostly along a line
from Panama City, FL to Fitzgerald, GA, and be further east on
Saturday, roughly from Apalachicola, FL to Valdosta, GA.
Widespread storm total rainfall accumulations will be around 1-2
inches through Saturday night, however isolated areas will may
double that. Highs will be in the mid to upper 80s and lows will
be mostly in the low 70s.
.LONG TERM [Sunday Through Thursday]...
A piece of +PV will swing down from the backside of the
deamplifying trough, becoming a cut off low aloft of the TX/LA
coastline on Sunday. This cut off low will, unfortunately sit over
that area through mid week, finally being pulled into a deeper
upper level trough on Wednesday as a cold front pushes through the
eastern CONUS. At the low levels, a ridge will move into the
southeast Sunday, then move eastward off the Atlantic coastline on
Tuesday. As the low level ridge and upper level trough build
eastward, a cold front system will develop and move into the
southeast around Wednesday. Expect near normal temperatures for
early September ahead of the front, with low temps dipping to the
mid 60s to around 70 in the wake of the front and afternoon highs
peaking in the low to mid 80s.
&&
.AVIATION [Through 18Z Friday]...
Periods of MVFR cigs and vsbys will be possible with thunderstorms
this afternoon and evening, along with gusty winds that are mostly
from the south, but may be more variable in storms. Storms should
dissipate by around 00Z, then MVFR cigs will creep into our northern
zones (DHN/ABY/VLD) in the early morning hours, and may stick around
through the late morning.
&&
.MARINE...
Winds from the south will still be around 15 to 20 knots over
western waters through tonight but will continue to gradually fall
through Saturday morning, with seas gradually subsiding as well.
Over the weekend, high pressure will build into the area and winds
and seas will remain low through mid-week.
&&
.FIRE WEATHER...
The wet pattern will continue through Saturday. No fire weather
concerns.
&&
.HYDROLOGY...
Widespread storm total rainfall accumulations through the weekend
will be around 1-2 inches, however isolated areas may see
accumulations closer to 3-5 inches. If these higher totals occur
over short time periods, there would be some isolated flooding
concerns. At this time, the overall threat remains low for
widespread flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 87 73 87 72 / 30 60 30 50 20
Panama City 79 85 76 85 74 / 60 60 40 50 20
Dothan 74 87 71 89 69 / 40 40 20 40 20
Albany 74 87 72 88 70 / 40 50 20 40 20
Valdosta 74 88 72 87 70 / 30 60 20 60 30
Cross City 76 88 74 85 73 / 30 50 50 50 20
Apalachicola 79 87 75 86 74 / 50 60 50 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Moore
MARINE...Moore
FIRE WEATHER...McDermott
HYDROLOGY...MooreIn the hours before
Special weather statement, Aug 31, 2:12 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
312 PM EDT THU AUG 31 2017
GAZ130-131-147-148-311945-
Berrien GA-Irwin GA-Cook GA-Ben Hill GA-
312 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOK...SOUTHEASTERN
IRWIN...BERRIEN AND EASTERN BEN HILL COUNTIES UNTIL 345 PM EDT...
At 312 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 9 miles west of
Jacksonville to near Sparks. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fitzgerald, Nashville, Adel, Ocilla, Sparks, Enigma, Alapaha, Cottle,
Cook Co A/P, Berrien Co A/P, Gladys, Massee, Osierfield, Glory,
Ashton, Bannockburn, Allenville, Fitzgerald Municipal A/P, Weber and
Laconte.
LAT...LON 3161 8306 3156 8306 3148 8311 3146 8315
3140 8314 3133 8306 3129 8304 3115 8304
3115 8316 3112 8317 3110 8349 3146 8336
3147 8334 3148 8335 3184 8322 3185 8318
3181 8313 3181 8309 3177 8300 3166 8300
TIME...MOT...LOC 1912Z 233DEG 30KT 3181 8313 3121 8341
42-DVDSpecial weather statement, Aug 31, 2:16 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
216 PM CDT THU AUG 31 2017
FLZ008-010-108-311945-
Central Walton FL-South Walton FL-Washington FL-
216 PM CDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 245 PM CDT...
At 216 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Santa Rosa Beach, moving northeast at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Santa Rosa Beach, Live Oak, Freeport, Ebro, Red Bay, Port Washington,
Blue Mountain Beach, Seaside, Bruce, Red Head, Millers Ferry, Knox
Hill, Bunker, Grayton Beach and Seagrove Beach.
LAT...LON 3041 8621 3038 8616 3038 8612 3039 8611
3042 8614 3043 8612 3043 8615 3044 8616
3047 8613 3046 8617 3066 8597 3052 8576
3041 8592 3041 8597 3039 8599 3037 8599
3028 8613 3035 8627
TIME...MOT...LOC 1916Z 225DEG 28KT 3037 8616
42-DVDSpecial weather statement, Aug 31, 2:46 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Tallahassee FL 246 PM CDT THU AUG 31 2017 FLZ010-312015- Washington FL- 246 PM CDT THU AUG 31 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL 315 PM CDT... At 246 PM CDT, National Weather Service doppler radar indicated a strong thunderstorm over Vernon, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vernon, Bonifay, Bradford, Wausau, Brock Crossroad, Orange Hill, Holmes Valley, Smyrna, Spring Hollow, Sunny Hills, Poplar Head, Sylvania and Johnson Crossroads. LAT...LON 3075 8571 3073 8544 3050 8569 3063 8583 TIME...MOT...LOC 1946Z 223DEG 16KT 3063 8572 42-DVD
Special weather statement, Aug 31, 3:11 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
411 PM EDT THU AUG 31 2017
FLZ017-312030-
Leon FL-
411 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEON COUNTY UNTIL 430 PM EDT...
At 410 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Tallahassee, moving east at 15 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Tallahassee Comm College, Florida State University, Doak
Campbell Stadium, Ralford Greenway, Macon Community Park, Tallahassee
Memorial Hosp, Killearn Estates, Chaires, Lake Ella, Tallahassee
Mall, State Capital Complex, Governors Square Mall, Forest Meadows
Park, Pisgah Church, Levy Park, Chaires Crossroads, Lake Iamonia,
Baum and Orchard Pond.
LAT...LON 3042 8409 3044 8442 3047 8442 3048 8440
3051 8440 3052 8439 3057 8438 3058 8437
3060 8433 3062 8432 3063 8431 3064 8405
TIME...MOT...LOC 2010Z 275DEG 15KT 3053 8433
42-DVDSpecial weather statement, Aug 31, 3:12 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
312 PM CDT THU AUG 31 2017
FLZ009-312045-
Holmes FL-
312 PM CDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLMES COUNTY UNTIL 345
PM CDT...
At 312 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bonifay, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bonifay, Esto, Noma, Holland Crossroads, Holmes County Airport, Cobb
Crossroads, Hulaw, Tendil Crossing and Noma Junction.
LAT...LON 3100 8564 3100 8550 3097 8553 3094 8553
3093 8555 3089 8558 3085 8560 3081 8560
3077 8562 3074 8562 3075 8574 3077 8573
3078 8575 3079 8575 3079 8581
TIME...MOT...LOC 2012Z 222DEG 34KT 3078 8569
42-DVDSpecial weather statement, Aug 31, 3:13 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
313 PM CDT THU AUG 31 2017
FLZ010-011-312045-
Jackson FL-Washington FL-
313 PM CDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 345 PM CDT...
At 313 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles south of Chipley, moving northeast at 35
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chipley, Graceville, Marianna, Bradford, Cottondale, Greenwood,
Alford, Wausau, Richter Crossroads, Blue Spring, Dellwood, Jacobs,
Bahoma, Marianna Municipal A/P, Brock Crossroad, Jacob City, Chipley
Municipal Airport, Orange Hill, Kynesville and Ridgetop.
LAT...LON 3075 8564 3074 8562 3077 8562 3080 8560
3086 8560 3089 8558 3093 8555 3094 8553
3097 8553 3098 8552 3083 8504 3056 8547
3057 8549 3055 8549 3069 8566
TIME...MOT...LOC 2013Z 216DEG 32KT 3065 8549
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:28 PM CDT | Special Weather Statement | TAE | Walton | 47 min |
| Aug 30, 8:34 PM CDT | Special Marine Warning | TAE | 41 min | |
| Aug 30, 9:32 PM CDT | Special Weather Statement | TAE | Washington | 28 min |
| Aug 30, 9:33 PM CDT | Special Marine Warning | TAE | 57 min | |
| Aug 30, 9:58 PM CDT | Special Weather Statement | TAE | Washington | 47 min |
| Aug 30, 10:25 PM CDT | Special Weather Statement | TAE | Washington | 50 min |
| Aug 30, 11:38 PM CDT | Special Weather Statement | TAE | Bay | 52 min |
| Aug 31, 1:55 AM CDT | Special Marine Warning | TAE | 35 min | |
| Aug 31, 2:18 AM CDT | Special Weather Statement | TAE | Walton | 42 min |
| Aug 31, 7:14 AM CDT | Special Weather Statement | TAE | Holmes | 46 min |
| Aug 31, 9:03 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 21 min |
| Aug 31, 9:45 AM CDT | Special Marine Warning | TAE | 30 min | |
| Aug 31, 10:11 AM CDT | Special Marine Warning | TAE | 49 min | |
| Aug 31, 10:54 AM CDT | Special Weather Statement | TAE | Walton | 36 min |
| Aug 31, 11:22 AM CDT | Special Weather Statement | TAE | Leon | 23 min |
| Aug 31, 2:09 PM CDT | Special Weather Statement | TAE | Leon | 36 min |
| Aug 31, 2:16 PM CDT | Special Weather Statement | TAE | Walton | 29 min |
| Aug 31, 2:46 PM CDT | Special Weather Statement | TAE | Washington | 29 min |
| Aug 31, 3:11 PM CDT | Special Weather Statement | TAE | Leon | 19 min |
| Aug 31, 3:12 PM CDT | Special Weather Statement | TAE | Holmes | 33 min |
| Aug 31, 3:13 PM CDT | Special Weather Statement | TAE | Jackson | 32 min |
| Aug 31, 3:48 PM CDT | Special Marine Warning | TAE | 57 min | |
| Aug 31, 4:23 PM CDT | Special Weather Statement | TAE | Liberty | 22 min |
| Aug 31, 4:40 PM CDT | Special Weather Statement | TAE | Liberty | 35 min |
| Aug 31, 4:42 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 31, 4:51 PM CDT | Special Weather Statement | TAE | Gadsden | 24 min |
| Aug 31, 5:30 PM CDT | Special Weather Statement | TAE | Leon | 30 min |
| Aug 31, 5:35 PM CDT | Special Marine Warning | TAE | 55 min | |
| Aug 31, 5:42 PM CDT | Special Weather Statement | TAE | Wakulla | 33 min |
| Aug 31, 5:43 PM CDT | Special Weather Statement | TAE | Gulf | 47 min |
| Aug 31, 5:59 PM CDT | Special Weather Statement | TAE | Leon | 31 min |
| Aug 31, 6:05 PM CDT | Special Marine Warning | TAE | 85 min | |
| Aug 31, 6:26 PM CDT | Special Weather Statement | TAE | Wakulla | 34 min |
| Aug 31, 6:36 PM CDT | Special Weather Statement | TAE | Jefferson | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.